Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 2, NWS Nashville, TN

January 8, 20084 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jan 8, 2008, 6:15 PM CST for 4 counties in Tennessee. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 8, 2008, 6:15 PM CST (00:15 UTC)
Expired
Jan 8, 2008, 6:45 PM CST
In force
30 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Hickman County, TN, Humphreys County, TN, Lewis County, TN, Perry County, TN

What was reported inside it

TimeReportWhereRemark
Jan 8, 6:25 PM CSTTSTM WND DMG5 W Linden, TNTREES DOWN ON HWY 412 WEST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 8, 1:26 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 090016
SVROHX
TNC081-085-101-135-090045-
/O.NEW.KOHX.SV.W.0002.080109T0015Z-080109T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
615 PM CST TUE JAN 8 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HICKMAN COUNTY IN TENNESSEE...
  SOUTHEASTERN HUMPHREYS COUNTY IN TENNESSEE...
  NORTHWESTERN LEWIS COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF HOHENWALD...
  PERRY COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF LINDEN...

* UNTIL 645 PM CST

* AT 614 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  AN INTENSIFYING STORM THAT WILL LIKELY BECOME CAPABLE OF PRODUCING
  NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
  STORM WAS LOCATED 14   MILES WEST OF LINDEN...AND MOVING NORTHEAST
  AT 65 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LINDEN BY 625 PM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST TUESDAY EVENING
FOR CENTRAL TENNESSEE.

LAT...LON 3603 8766 3553 8741 3549 8772 3551 8776
      3549 8777 3546 8803 3548 8803 3551 8798
      3562 8805 3574 8803 3579 8800
TIME...MOT...LOC 0015Z 246DEG 60KT 3558 8806

$$
STEIGERWALDT
1 follow-up statement
000 
WWUS54 KOHX 090033
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
632 PM CST TUE JAN 8 2008

TNC081-085-101-135-090045-
/O.CON.KOHX.SV.W.0002.000000T0000Z-080109T0045Z/
HICKMAN TN-PERRY TN-LEWIS TN-HUMPHREYS TN-
632 PM CST TUE JAN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR SOUTH CENTRAL HUMPHREYS...NORTHWESTERN LEWIS...PERRY AND WESTERN
HICKMAN COUNTIES...

AT 630 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS  
LOCATED NEAR LOBELVILLE...OR ABOUT 6 MILES NORTH OF LINDEN...MOVING 
NORTHEAST AT 65 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST TUESDAY EVENING
FOR CENTRAL TENNESSEE.

LAT...LON 3603 8766 3553 8741 3549 8771 3551 8772
      3551 8776 3549 8777 3551 8798 3580 8792
TIME...MOT...LOC 0032Z 241DEG 60KT 3571 8777

$$
STEIGERWALDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 3:00 PM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Jan 8, 3:00 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CST TUE JAN 8 2008

.SHORT TERM...
LATEST ANALYSIS NOW SHOWING COLD FRONT NEAR COU-LIT-SHV LINE...WITH
SQUALL LINE/STRONG TSTMS JUST AHEAD. HIGHER DEWS SURGING NORTH IN
WARM SECTOR NOW ENTERING THE EXTREME WEST CWA. AIRMASS CONTINUES TO
DESTABILIZE WITH TEMPS IN THE MID 60S-LWR 70S. ALOFT...UPPER TROUGH
NOW OVER PLAINS WITH A GOOD ML JET STREAK ENTERING THE MS RIVER VALLEY.

STORM SYSTEM WILL CONTINUE TO TRACK EAST TONIGHT...WITH THE MAIN BRUNT
CROSSING THE CWA IN THE LATE AFTERNOON AND EVENING AS COLD FRONT
REACHES THE TN RIVER BY 00Z WED AND MOVES WELL EAST OF THE PLATEAU
BY 06Z. WHEN MAIN BAND OF CONVECTION COMES THROUGH...INSTABILITY WILL
BE MARGINAL BUT LL/ML WIND STRUCTURE QUITE STRONG. TOR WATCH REMAINS
IN EFFECT UNTIL 9PM FOR THE NORTHWEST AND WILL HIGHLIGHT STRONG
STORMS ELSEWHERE. WINDS SPEEDS WILL REMAIN IN ADVISORY CRITERIA
UNTIL THE FRONT PASSES. WILL CONTINUE NPW AS IS UNTIL 06Z.

LINGER PCPN OVERNIGHT EAST BEHIND FRONT WILL TAPER OFF BEFORE DAWN
BRINGING DRY AND MORE SEASONABLE TEMPS TO THE AREA WED AS FAST
MOVING LL HIGH AND WEAK UPPER RIDGE PUSHES ACROSS.

ANOTHER LL SYSTEM AND WEAK UPPER TROUGH MOVING OUT OF THE PLAINS ALREADY
WED AFTERNOON WILL BRING A FEW SHOWERS UP INTO THE SOUTHERN COUNTIES
TOWARD THU MORNING AND ACROSS MUCH OF THE CWA THU AS A FRONTAL BOUNDARY
AND DEEPER MOISTURE SOURCE WORKS ACROSS THE REGION.

UPPER TROUGH SWINGS PCPN OUT OF THE PICTURE THU NIGHT RETURNING DRY
CONDITIONS TO THE AREA FRIDAY.

.LONG TERM...
THE AREA STAYS IN DRIER BROAD UPPER SOUTHWEST FLOW SAT / SAT NIGHT
BUT ON SUN...A WEAK ML/UL AXIS AND SFC FEATURE MAY BRING ISOLATED-
SCATTERED SHOWERS TO THE AREA.

BORDER-LINE TEMPS AND LINGERING MODERATE MOISTURE MAY RESULT IN
SOME LIGHT MIXED PCPN SUN NIGHT/EARLY MON...LARGELY NORTHEAST.
MOST OF CWA WILL HOWEVER REMAIN DRY MON THROUGH TUE...WITH TEMPS
BACK AT OR BELOW NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      43  57  43  60 / 100   0  30  50
CLARKSVILLE    41  56  43  59 / 100   0  20  40
CROSSVILLE     42  54  44  57 / 100   0  30  80
COLUMBIA       43  57  45  62 / 100  10  30  50
LAWRENCEBURG   43  56  47  63 / 100  10  40  50
WAVERLY        42  56  44  60 / 100   0  20  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR TNZ005>011-
022>034-056>066-075-077>080-093>095.

&&

07
Hazardous weather outlook, Jan 8, 2:42 PM CST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
242 PM CST TUE JAN 8 2008

TNZ005>007-022>026-056>058-093-091130-
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-PERRY-HICKMAN-LEWIS-WAYNE-
242 PM CST TUE JAN 8 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LAKE WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT. A TORNADO WATCH
IS ALSO IN EFFECT UNTIL 900 PM.

A STRONG COLD FRONT CLOSING IN ON MIDDLE TENNESSEE WILL BRING A
LINE OF THUNDERSTORMS UP TO THE TENNESSEE RIVER BY 600 PM. SOME OF
THESE STORMS ARE EXPECTED TO BE SEVERE, WITH DAMAGING WINDS AND
LARGE HAIL POSSIBLE. STRONG WIND SHEAR IN THE LOWER LEVELS MAY
ALSO CONTRIBUTE TO ISOLATED TORNADOES IN THE WATCH AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED LATE THIS
AFTERNOON AND EARLY THIS EVENING.

TNZ008>011-027>034-059>066-075-077>080-094-095-091130-
SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-
VAN BUREN-LAWRENCE-GILES-
242 PM CST TUE JAN 8 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LAKE WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT.

A STRONG COLD FRONT CLOSING IN ON MIDDLE TENNESSEE WILL BRING A
LINE OF THUNDERSTORMS UP TO THE TENNESSEE RIVER BY 600 PM,
NASHVILLE AROUND 800 PM, AND THE CUMBERLAND PLATEAU BY 1100 PM.
SOME OF THESE STORMS ARE EXPECTED TO BE STRONG, WITH GUSTY WINDS
AND SMALL HAIL POSSIBLE. ISOLATED SEVERE STORMS ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED THIS
AFTERNOON AND EVENING.

ROSE

In the hours before

Special weather statement, Jan 8, 4:45 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
445 PM CST TUE JAN 8 2008

TNZ022-024-082330-
BENTON-HUMPHREYS-
445 PM CST TUE JAN 8 2008

...A STRONG THUNDERSTORM WILL BE MOVING INTO BENTON AND HUMPHREYS
COUNTIES...

AT 442 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPRING CREEK...OR 15 MILES NORTHEAST OF
JACKSON...MOVING NORTHEAST AT 55 MPH.

THIS STORM WILL BE NEAR...
  CAMDEN BY 520 PM CST.
  6 MILES NORTHWEST OF NEW JOHNSONVILLE BY 525 PM CST.

PEOPLE IN BENTON AND WESTERN HUMPHREYS COUNTIES...INCLUDING THE CITY
OF CAMDEN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

IF THIS STORM MAINTAINS ITS PRESENT STRENGTH...MOTHBALL SIZE
HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH ITS PASSAGE.

STEIGERWALDT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 6:36 PM CSTSevere Thunderstorm WarningOHXDickson, Humphreys24 min
Jan 8, 6:57 PM CSTSevere Thunderstorm WarningOHXCheatham, Dickson18 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.